i was prescribed this for a UTI. i've never had one before and i've never taken this medication so i looked it up and saw that a lot of people had bad allergic reactions. most didn't know they were allergic until after they took it. obviously i'd like to avoid this so i'm wondering if there's any way to find out if i'm allergic before i start taking it.
4 May 2011
No. There is really no way to tell until you take the medicine. Many people take it with no problems. You didnt say what drug you are asking about but I see Sulfa listed in your topics. Have you had any allergic reactions to medications before? What antibiotics have you taken in the past? This can help you tell more about whether or not you can take it but not completely as an allergic reaction to anything can come on at any time. I took Keflex with no problem multiple times but one time taking it I developed a rash so even having taken it before is no guarentee you will not have a reaction. Letting a UTI progress and infect the kidneys is bad news for sure! My cousin ignored a UTI hoping it would get better ended up in the hospital with sepsis and nearly died. In fact several of the nurses told her when she was released that they didnt think she would make it! Take the medicine. If you develope rash quit taking it and notify your Dr. If you develop swelling of the face, eyes, tongue or have difficulty breathing call 911.
- Sulfamethoxazole / Trimethoprim Information for Consumers
- Sulfamethoxazole / Trimethoprim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sulfamethoxazole / Trimethoprim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I took some antibiotics 3 months ago for a UTI and noticed a bright red, hand-sized rash appear under my left breast area. No bumps - just a smooth ...
2 answers • 22 Jul 2010
I started taking my pill day 1 (the start of my period), but I had been on Trimethoprim Sulfamethoxazole since day 1 of the month and I got my period ...
1 answer • 25 Jul 2014
Urinary Tract Infection - I am on erythromycin for a recurring UTI. I used "VEET" hair removal cream
... & now have a severe allergic reaction, itchy red hives on my legs. Can this antibiotic react with the hair removal cream or am I just ...
1 answer • 27 Jan 2015
Sulfamethoxazole/Trimethoprim - I'm pretty sure I've got a staf infection in my nose..Dr. called in?
... Sulfamethoxazole -TMP DS T.QTY
0 answers • 12 Feb 2016
It started about a week and half ago and went to the doc they gave me cipro and the urgency to pee just got worse went back to the doc now I'm ...
0 answers • 11 Apr 2016